# SDR CA111219001

- Difficulty date: December 16, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Pwa PT6A67D
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Fod
- Stage of operation: IN
- How discovered: 9
- Nature of condition: C
- Precautionary procedure: K

## Discrepancy

(CAN) THE INITIAL REPORT FROM THE CUSTOMER INDICATED THAT A FOD INCIDENT HAD OCCURRED AND FOREIGN MATERIAL PASSED THROUGH BOTH MODULES RESULTING IN THE DISCOVERED DAMAGE.  OVERHAUL SHOP CONFIRMED THE PRESENCE OF FOD ON THE COMPRESSOR ASSY.  REVIEW OF THE CT BLADES L/E DID NOT REVEAL EVIDENCE OF IMPACT DAMAGE. REVIEW OF THE T/E REVEALED NUMEROUS AREAS OF IMPACT DAMAGE. HOWEVER, THE T/E DAMAGE MAY HAVE BEEN THE RESULT OF THE DESTRUCTION OF THE FIRST-STAGE PT BLADES.  IT IS COMMON FOR THE GAS GENERATOR DIFFUSER ENTRIES TO SUSTAIN IMPACT DAMAGE AS A RESULT OF INGESTION OF FOREIGN MATERIAL THROUGH THE AIR INTAKE. SHOULD THE CT BLADES HAD EXHIBITED SIGNIFICANT IMPACT DAMAGE, PARTICULARLY ON THE L/E PERHAPS FOREIGN MATERIAL INGESTION COULD BE CONSIDERED AS A SOURCE OF THE RESULTING DAMAGE TO THE POWER TURBINE ASSY.  O/H SHOP BELIEVES THAT 2 SEPARATE EVENTS HAVE OCCURRED: FOREIGN MATERIAL INGESTION THAT RESULTED IN COMPRESSOR DAMAGE, AND A PT BLADE FAILURE.  O/H SHOP CANNOT CONFIRM WITH 100 PERCENT CERTAINTY WHICH STAGE FAILED FIRST.
